MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 50 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 50 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Difficulty Chewing (2670); Difficulty Chewing (4522)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical device: biomet microfixation tmj system left fossa component, medium, catalog #: 24-6561, lot #: 547160b; biomet microfixation tmj system left standard mandibular component 50 mm, catalog #: 24-6551, lot #: 541960a; biomet microfixation tmj system right fossa component, medium, catalog #: 24-6560, lot #: 516330b; biomet microfixation 2.4 mm system high torque (ht) cross-drive screw 2.7 x 8 mm, catalog #: 91-2708, lot #: ni; biomet microfixation 2.4 mm system high torque (ht) cross-drive screw 2.7 x 10 mm, catalog #: 91-2710, lot #: ni; biomet microfixation tmj system cross drive fossa screw 2.0 x 7 mm, catalog #: 99-6577, lot #: ni; biomet microfixation tmj system cross drive emergency fossa screw 2.3 x 9 mm, catalog #: 99-6589, lot #: ni; biomet microfixation 2.7 mm system emergency cross drive screw 3.2 x 10 mm, catalog #: 99-9950, lot #: ni; therapy date: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, it remains implanted in the patient.Reported event was unable to be confirmed due to limited information received from the customer.The product identity was confirmed through tmj tracking.No product was returned and no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.For aforementioned reasons, and due to the fact that pain is a relative condition, the complaint cannot be verified and the root cause was unable to be determined.The instructions for use for this product warns of the potential for complications.It states in the section titled adverse events: facial swelling and/or pain; facial nerve dysfunction.It also states in the section titled patient counseling information: discussion of the following points is recommended prior to surgery.The risks associated with a total tmj system (see warnings and adverse events).Post-operative pain relief and return of function varies from patient to patient.The manufacturing history has been reviewed and no non-conformances were found.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2018-00811 through 0001032347-2018-00819.
 
Event or Problem Description
It was reported the patient was prescribed flexeril for thirty days for her pain in her left joint.It was stated the patient used ice packs on it every night and morning and only ate soft foods because she had difficulty eating.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing of the mandible and fossa components.Lot identification is necessary for review of device history records, lot identification was not provided for the screws.A definitive root cause cannot be determined for the left side implants.No problem was found with the right-side implants.Pain was reported to be experienced on the left side, so this issue is related to the left side implants and no allegations were made against the right-side implants.The reported event is unconfirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections.
 
Event or Problem Description
It was reported that the patient is alleging that they are still experiencing unknown issues; however, no intervention has been reported to date.

Brand Name
TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT 50 MM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
michelle cole
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key8116782
Report Number0001032347-2018-00812
Device Sequence Number268128
Product Code LZD
UDI-Device Identifier00841036060343
UDI-Public(01)00841036060343(10)530070(17)190401(30)1
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Model NumberN/A
Device Catalogue Number24-6550
Device Lot Number530070A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale